• Previous Article
    Optimal global asymptotic behavior of the solution to a singular monge-ampère equation
  • CPAA Home
  • This Issue
  • Next Article
    Dynamics of a multigroup SIRS epidemic model with random perturbations and varying total population size
February  2020, 19(2): 1111-1128. doi: 10.3934/cpaa.2020051

Non-existence results for cooperative semi-linear fractional system via direct method of moving spheres

Department of Applied Mathematics, Northwestern Polytechnical University, Xi'an, Shaan xi, 710129, China

* Corresponding author: Pengcheng Niu

Received  April 2019 Revised  June 2019 Published  October 2019

Fund Project: The first author is supported by NSFC grant No. 11771354 and Natural Science Basic Research Plan in Shaanxi Province of China grant No.2017JM5140

In this article, we consider the cooperative semi-linear fractional system
$ (-\Delta)^{\frac{\alpha}{2}}\vec {u}(x) = \vec {h}(x,\vec {u}(x)), $
where
$ 0<\alpha <2 $
,
$ \vec u $
and
$ \vec h $
stand for
$ k $
-dimentional vector-valued functions, and
$ \vec {h}(x,\vec {u}(x)) $
is locally Lipschitz in
$ \vec {u} $
. We first establish two narrow region principles for different cases. Based on these principles, we use the direct method of moving spheres to prove the non-existence of positive solutions of the above system in bounded star-shaped domains and the whole space.
Citation: Xiaoxue Ji, Pengcheng Niu, Pengyan Wang. Non-existence results for cooperative semi-linear fractional system via direct method of moving spheres. Communications on Pure & Applied Analysis, 2020, 19 (2) : 1111-1128. doi: 10.3934/cpaa.2020051
References:
[1]

D. Applebeaum, Lévy Processes and Stochastic Calculus, second edition, Cambridge Studies in Advanced Mathematics, 116, Cambridge University Press, Cambridge, 2009. Google Scholar

[2]

J. Bear, Dynamics of Fluids in Porous Media, American Elsevier, New York, 1972. Google Scholar

[3]

M. BelloniV. Ferone and B. Kawohl, Isoperimetric inequalities, Wulff shape and related questions for strongly nonlinear elliptic operators, Special issue dedicated to Lawrence E. Payne. Z. Angew. Math. Phys., 54 (2003), 771-783.  doi: 10.1007/s00033-003-3209-y.  Google Scholar

[4]

J. Bertoin, Lévy Processes, Cambridge Tracts in Mathematics 121, Cambridge University Press, Cambridge, 1996. Google Scholar

[5]

P. J. Bouchard and A. Georges, Anomalous diffusion in disordered media: Statistical mechanics, models and physical applications, Phys. Rep., 195 (1990), 127-293.   Google Scholar

[6]

C. BrandleE. ColoradoA. de Pablo and U. Sanchez, A concave-convex elliptic problem involving the fractional Laplacian, Proc. Roy. Soc. Edinburgh Sect., 143 (2013), 39-71.  doi: 10.1017/S0308210511000175.  Google Scholar

[7]

X. Cabré and J. Tan, Positive solutions of nonlinear problems involving the square root of the Laplacian, Advances in Math., 224 (2010), 2052-2053.  doi: 10.1016/j.aim.2010.01.025.  Google Scholar

[8]

L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Patial Differential Equations, 32 (2007), 1245-1260.  doi: 10.1080/03605300600987306.  Google Scholar

[9]

L. Caffarelli and L. Vasseur, Drift diffusion equations with fractional diffusion and the quasi-geostrophic equation, Ann. of Math., 171 (2010), 1903-1930.  doi: 10.4007/annals.2010.171.1903.  Google Scholar

[10]

L. Cao and W. Chen, Liouville type theorems for poly-harmonic Navier problems, Discrete Contin. Dyn. Syst., 33 (2013), 3937-3955.  doi: 10.3934/dcds.2013.33.3937.  Google Scholar

[11]

W. Chen, C. Li and G. Li, Maximum principles for a fully nonlinear fractional order equation and symmetry of solutions, Calc. Var. Partial Differential Equations, 56 (2017). doi: 10.1007/s00526-017-1110-3.  Google Scholar

[12]

W. ChenC. Li and Y. Li, A direct method of moving planes for the fractional Laplacian, Advances in Math., 308 (2017), 404-437.  doi: 10.1016/j.aim.2016.11.038.  Google Scholar

[13]

W. ChenY. Li and R. Zhang, A direct method of moving spheres on fractional order equations, J. Funct. Anal., 272 (2017), 4131-4157.  doi: 10.1016/j.jfa.2017.02.022.  Google Scholar

[14]

W. Chen and J. Zhu, Radial symmetry and regularity of solutions for poly-harmonic Dirichlet problems, J. Math. Anal. Appl., 377 (2001), 744-753.  doi: 10.1016/j.jmaa.2010.11.035.  Google Scholar

[15]

P. Constantin, Euler equations, Navier-Stokes equations and turbulence, Mathematical Foundation of Turbulent Viscous Flows, Lecture notes in Math. Springer, Berlin, 1871 (2006), 1–43. doi: 10.1007/11545989_1.  Google Scholar

[16]

M. Fall and T. Weth, Nonexistence results for a class of fractional elliptic boundary value problems, J. Funct. Anal., 263 (2012), 2205-2227.  doi: 10.1016/j.jfa.2012.06.018.  Google Scholar

[17]

S. Jarohs and T. Weth, Symmetry via antisymmetric maximum principles in nonlocal problems of variable order, Ann. Mat. Pura Appl., 195 (2016), 273-291.  doi: 10.1007/s10231-014-0462-y.  Google Scholar

[18]

D. LiP. Niu and R. Zhuo, Nonexistence of positive solutions for an integral equation related to the Hardy-Sobolev inequality, Acta Appl. Math., 134 (2014), 185-200.  doi: 10.1007/s10440-014-9878-z.  Google Scholar

[19]

D. Li, P. Niu and R. Zhuo, Symmetry and non-existence of positive solutions for PDE system with Navier boundary conditions on a half space, Compex Var. Elliptic Equ., 59 (2014). doi: 10.1080/17476933.2013.854346.  Google Scholar

[20]

D. LiP. Niu and R. Zhuo, Symmetry and nonexistence of positive solutions of integral systems with hardy term, J. Math. Anal. Appl., 424 (2015), 915-931.  doi: 10.1016/j.jmaa.2014.11.029.  Google Scholar

[21]

G. Lu and J. Zhu, An overdetermined problem in Riesz-potential and fractional Laplacian, Nonlinear Anal., 75 (2012), 3036-3048.  doi: 10.1016/j.na.2011.11.036.  Google Scholar

[22]

W. Reichel and H. Zou, Non-existence results for semilinear cooperative elliptic systems via moving spheres, J. Differential Equations, 161 (2000), 219-243.  doi: 10.1006/jdeq.1999.3700.  Google Scholar

[23]

V. Tarasov and G. Zaslasvky, Fractional dynamics of systems with long-range interaction, Comm. Nonl Sci. Numer. Simul., 11 (2006), 885-898.  doi: 10.1016/j.cnsns.2006.03.005.  Google Scholar

[24]

P. Wang and P. Niu, A direct method of moving planes for a fully nonlinear nonlocal system, Commun. Pur. Appl. Anal., 16 (2017), 1707-1718.   Google Scholar

[25]

P. Wang and M. Yu, Solutions of fully nonlinear nonlocal systems, J. Math. Anal. Appl., 450 (2017), 982-995.   Google Scholar

[26]

R. ZhuoW. ChenX. Cui and Z. Yuan, Symmetry and non-existence of solutions for nonlinear system involving the fractional Laplacian, Discrete Contin. Dyn. Syst., 36 (2016), 1125-1141.  doi: 10.3934/dcds.2016.36.1125.  Google Scholar

[27]

R. Zhuo and D. Li, A system of integral equations on half space, J. Math. Anal. Appl., 381 (2011), 392-401.   Google Scholar

show all references

References:
[1]

D. Applebeaum, Lévy Processes and Stochastic Calculus, second edition, Cambridge Studies in Advanced Mathematics, 116, Cambridge University Press, Cambridge, 2009. Google Scholar

[2]

J. Bear, Dynamics of Fluids in Porous Media, American Elsevier, New York, 1972. Google Scholar

[3]

M. BelloniV. Ferone and B. Kawohl, Isoperimetric inequalities, Wulff shape and related questions for strongly nonlinear elliptic operators, Special issue dedicated to Lawrence E. Payne. Z. Angew. Math. Phys., 54 (2003), 771-783.  doi: 10.1007/s00033-003-3209-y.  Google Scholar

[4]

J. Bertoin, Lévy Processes, Cambridge Tracts in Mathematics 121, Cambridge University Press, Cambridge, 1996. Google Scholar

[5]

P. J. Bouchard and A. Georges, Anomalous diffusion in disordered media: Statistical mechanics, models and physical applications, Phys. Rep., 195 (1990), 127-293.   Google Scholar

[6]

C. BrandleE. ColoradoA. de Pablo and U. Sanchez, A concave-convex elliptic problem involving the fractional Laplacian, Proc. Roy. Soc. Edinburgh Sect., 143 (2013), 39-71.  doi: 10.1017/S0308210511000175.  Google Scholar

[7]

X. Cabré and J. Tan, Positive solutions of nonlinear problems involving the square root of the Laplacian, Advances in Math., 224 (2010), 2052-2053.  doi: 10.1016/j.aim.2010.01.025.  Google Scholar

[8]

L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Patial Differential Equations, 32 (2007), 1245-1260.  doi: 10.1080/03605300600987306.  Google Scholar

[9]

L. Caffarelli and L. Vasseur, Drift diffusion equations with fractional diffusion and the quasi-geostrophic equation, Ann. of Math., 171 (2010), 1903-1930.  doi: 10.4007/annals.2010.171.1903.  Google Scholar

[10]

L. Cao and W. Chen, Liouville type theorems for poly-harmonic Navier problems, Discrete Contin. Dyn. Syst., 33 (2013), 3937-3955.  doi: 10.3934/dcds.2013.33.3937.  Google Scholar

[11]

W. Chen, C. Li and G. Li, Maximum principles for a fully nonlinear fractional order equation and symmetry of solutions, Calc. Var. Partial Differential Equations, 56 (2017). doi: 10.1007/s00526-017-1110-3.  Google Scholar

[12]

W. ChenC. Li and Y. Li, A direct method of moving planes for the fractional Laplacian, Advances in Math., 308 (2017), 404-437.  doi: 10.1016/j.aim.2016.11.038.  Google Scholar

[13]

W. ChenY. Li and R. Zhang, A direct method of moving spheres on fractional order equations, J. Funct. Anal., 272 (2017), 4131-4157.  doi: 10.1016/j.jfa.2017.02.022.  Google Scholar

[14]

W. Chen and J. Zhu, Radial symmetry and regularity of solutions for poly-harmonic Dirichlet problems, J. Math. Anal. Appl., 377 (2001), 744-753.  doi: 10.1016/j.jmaa.2010.11.035.  Google Scholar

[15]

P. Constantin, Euler equations, Navier-Stokes equations and turbulence, Mathematical Foundation of Turbulent Viscous Flows, Lecture notes in Math. Springer, Berlin, 1871 (2006), 1–43. doi: 10.1007/11545989_1.  Google Scholar

[16]

M. Fall and T. Weth, Nonexistence results for a class of fractional elliptic boundary value problems, J. Funct. Anal., 263 (2012), 2205-2227.  doi: 10.1016/j.jfa.2012.06.018.  Google Scholar

[17]

S. Jarohs and T. Weth, Symmetry via antisymmetric maximum principles in nonlocal problems of variable order, Ann. Mat. Pura Appl., 195 (2016), 273-291.  doi: 10.1007/s10231-014-0462-y.  Google Scholar

[18]

D. LiP. Niu and R. Zhuo, Nonexistence of positive solutions for an integral equation related to the Hardy-Sobolev inequality, Acta Appl. Math., 134 (2014), 185-200.  doi: 10.1007/s10440-014-9878-z.  Google Scholar

[19]

D. Li, P. Niu and R. Zhuo, Symmetry and non-existence of positive solutions for PDE system with Navier boundary conditions on a half space, Compex Var. Elliptic Equ., 59 (2014). doi: 10.1080/17476933.2013.854346.  Google Scholar

[20]

D. LiP. Niu and R. Zhuo, Symmetry and nonexistence of positive solutions of integral systems with hardy term, J. Math. Anal. Appl., 424 (2015), 915-931.  doi: 10.1016/j.jmaa.2014.11.029.  Google Scholar

[21]

G. Lu and J. Zhu, An overdetermined problem in Riesz-potential and fractional Laplacian, Nonlinear Anal., 75 (2012), 3036-3048.  doi: 10.1016/j.na.2011.11.036.  Google Scholar

[22]

W. Reichel and H. Zou, Non-existence results for semilinear cooperative elliptic systems via moving spheres, J. Differential Equations, 161 (2000), 219-243.  doi: 10.1006/jdeq.1999.3700.  Google Scholar

[23]

V. Tarasov and G. Zaslasvky, Fractional dynamics of systems with long-range interaction, Comm. Nonl Sci. Numer. Simul., 11 (2006), 885-898.  doi: 10.1016/j.cnsns.2006.03.005.  Google Scholar

[24]

P. Wang and P. Niu, A direct method of moving planes for a fully nonlinear nonlocal system, Commun. Pur. Appl. Anal., 16 (2017), 1707-1718.   Google Scholar

[25]

P. Wang and M. Yu, Solutions of fully nonlinear nonlocal systems, J. Math. Anal. Appl., 450 (2017), 982-995.   Google Scholar

[26]

R. ZhuoW. ChenX. Cui and Z. Yuan, Symmetry and non-existence of solutions for nonlinear system involving the fractional Laplacian, Discrete Contin. Dyn. Syst., 36 (2016), 1125-1141.  doi: 10.3934/dcds.2016.36.1125.  Google Scholar

[27]

R. Zhuo and D. Li, A system of integral equations on half space, J. Math. Anal. Appl., 381 (2011), 392-401.   Google Scholar

[1]

Jérôme Coville, Nicolas Dirr, Stephan Luckhaus. Non-existence of positive stationary solutions for a class of semi-linear PDEs with random coefficients. Networks & Heterogeneous Media, 2010, 5 (4) : 745-763. doi: 10.3934/nhm.2010.5.745

[2]

Helmut Harbrecht, Thorsten Hohage. A Newton method for reconstructing non star-shaped domains in electrical impedance tomography. Inverse Problems & Imaging, 2009, 3 (2) : 353-371. doi: 10.3934/ipi.2009.3.353

[3]

Baiyu Liu. Direct method of moving planes for logarithmic Laplacian system in bounded domains. Discrete & Continuous Dynamical Systems - A, 2018, 38 (10) : 5339-5349. doi: 10.3934/dcds.2018235

[4]

Farah Abou Shakra. Asymptotics of wave models for non star-shaped geometries. Discrete & Continuous Dynamical Systems - S, 2014, 7 (2) : 347-362. doi: 10.3934/dcdss.2014.7.347

[5]

Ran Zhuo, Wenxiong Chen, Xuewei Cui, Zixia Yuan. Symmetry and non-existence of solutions for a nonlinear system involving the fractional Laplacian. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 1125-1141. doi: 10.3934/dcds.2016.36.1125

[6]

Jason Metcalfe, Christopher D. Sogge. Global existence for high dimensional quasilinear wave equations exterior to star-shaped obstacles. Discrete & Continuous Dynamical Systems - A, 2010, 28 (4) : 1589-1601. doi: 10.3934/dcds.2010.28.1589

[7]

Takahiro Hashimoto. Nonexistence of global solutions of nonlinear Schrodinger equations in non star-shaped domains. Conference Publications, 2007, 2007 (Special) : 487-494. doi: 10.3934/proc.2007.2007.487

[8]

F. Ali Mehmeti, R. Haller-Dintelmann, V. Régnier. Dispersive waves with multiple tunnel effect on a star-shaped network. Discrete & Continuous Dynamical Systems - S, 2013, 6 (3) : 783-791. doi: 10.3934/dcdss.2013.6.783

[9]

Zhong-Jie Han, Enrique Zuazua. Decay rates for elastic-thermoelastic star-shaped networks. Networks & Heterogeneous Media, 2017, 12 (3) : 461-488. doi: 10.3934/nhm.2017020

[10]

Meixia Dou. A direct method of moving planes for fractional Laplacian equations in the unit ball. Communications on Pure & Applied Analysis, 2016, 15 (5) : 1797-1807. doi: 10.3934/cpaa.2016015

[11]

Yingshu Lü. Symmetry and non-existence of solutions to an integral system. Communications on Pure & Applied Analysis, 2018, 17 (3) : 807-821. doi: 10.3934/cpaa.2018041

[12]

Pengyan Wang, Pengcheng Niu. A direct method of moving planes for a fully nonlinear nonlocal system. Communications on Pure & Applied Analysis, 2017, 16 (5) : 1707-1718. doi: 10.3934/cpaa.2017082

[13]

Út V. Lê. Contraction-Galerkin method for a semi-linear wave equation. Communications on Pure & Applied Analysis, 2010, 9 (1) : 141-160. doi: 10.3934/cpaa.2010.9.141

[14]

Xuewei Cui, Mei Yu. Non-existence of positive solutions for a higher order fractional equation. Discrete & Continuous Dynamical Systems - A, 2019, 39 (3) : 1379-1387. doi: 10.3934/dcds.2019059

[15]

Jitsuro Sugie, Tadayuki Hara. Existence and non-existence of homoclinic trajectories of the Liénard system. Discrete & Continuous Dynamical Systems - A, 1996, 2 (2) : 237-254. doi: 10.3934/dcds.1996.2.237

[16]

Jason R. Morris. A Sobolev space approach for global solutions to certain semi-linear heat equations in bounded domains. Conference Publications, 2009, 2009 (Special) : 574-582. doi: 10.3934/proc.2009.2009.574

[17]

Byung-Soo Lee. Strong convergence theorems with three-step iteration in star-shaped metric spaces. Numerical Algebra, Control & Optimization, 2011, 1 (3) : 371-379. doi: 10.3934/naco.2011.1.371

[18]

Gen Qi Xu, Siu Pang Yung. Stability and Riesz basis property of a star-shaped network of Euler-Bernoulli beams with joint damping. Networks & Heterogeneous Media, 2008, 3 (4) : 723-747. doi: 10.3934/nhm.2008.3.723

[19]

Pedro Aceves-Sánchez, Christian Schmeiser. Fractional diffusion limit of a linear kinetic equation in a bounded domain. Kinetic & Related Models, 2017, 10 (3) : 541-551. doi: 10.3934/krm.2017021

[20]

Wen Feng, Milena Stanislavova, Atanas Stefanov. On the spectral stability of ground states of semi-linear Schrödinger and Klein-Gordon equations with fractional dispersion. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1371-1385. doi: 10.3934/cpaa.2018067

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (33)
  • HTML views (37)
  • Cited by (0)

Other articles
by authors

[Back to Top]